So, I have an appointment with my family doctor scheduled for this coming Friday, but I would really like to know now what I could possibly have, or if it's nothing. I've looked up my symptoms on a bunch of websites but it always just leads to a bunch of different things and it's kind of stressing me out.

It started on the 22nd, I woke up with really bad diarrhea, and through the day it started to actually hurt in my abdomen area. I had been taking pepto through the day, it says to take it every half hour as needed but I waited longer than that to take it, I had never taken it before and by the end of the day the full bottle that I had was empty..

I felt a bit better the next few days though I was constipated, but on the 25th my stomach kind of hurt, it felt better when I was laying on my back, and that night I had some diarrhea again but it was black, which scared me until I found out that was just a side effect of the pepto.

The night of the 26th I had an uncomfortable feeling in my stomach area, but my Mom said it was probably just gas. On the 27th this was the same case, but that night I had very extreme pains that started out feeling like heartburn, but after awhile it was my entire abdomen, it was so bad I went to the hospital, they put me on an IV, and did blood and urine tests and X-rays, while I was in the X-ray room though I vomited for the first time during while I was sick, and it made the pain go away. The doctor came back to me with all the tests and said I was fine apparently, and gave me something called Ran-Rabeprazole, which I read was for acid in the stomach, and said to take it every day for a month.

Since then I am still getting some abdomen pain, it's not so much painful as it is just uncomfortable, and it's mostly been in the lower left part of my abdomen, below my belly button and too the left, like a slight poking or stabbing pain there, and sometimes a werid bubbley fluttery felling. Sometimes it's been my whole abdomen feeling funny, usually after I've eatten, it actually hurt after I ate some pizza on the 1st. I'm still kinda constipated to, it's like it's on and off, though on the 2nd I had diarrhea again, most likely due to the Chinese food I ate on New Years eve, the first time I've been able to go since then was this morning (the 5th) and that was only a little bit, though I also read that constipating is a side effect of these pills that I was given. I have had alot of flatulance and burps, and even though it's been about 2 weeks, my Mom is still assuring me it's just gas on my side, I'm not so sure though. The two most prominent thing I've seen looking things up are either some kind of bowel obstruction, or maybe an intestinal parasite but I'm no doctor of course, for all I know it could just be these pills I was given doing this, and I'd rather not get really worried unless I have to be.
Did you find this post helpful?
First Helper User Profile Gaelic
|

User Profile
replied January 5th, 2013
Especially eHealthy
Alice234,

It is doubtful that you have a bowel obstruction. A complete obstruction usually causes severe abdominal pain, to the point of prostration. A complete obstruction usually needs to be treated surgically. This is because a complete obstruction often causes the blood supply to be cut off to the bowel, which then dies. The dead part of the bowel has to be removed.

Partial obstructions can cause off and on pain in the abdomen. These are usually treated in the hospital. The patient is placed NPO (nothing per ora - nothing by mouth, nothing to eat or drink). A nasogastric tube is placed to suck out secretions from the stomach, to put the bowel at rest. The patient is given pain meds and other meds to try to get the blockage moving by IV. Sometimes enemas are used. If the obstruction is in the large colon, occasionally a colonoscopy is done to try to break up the blockage.


As to parasites, usually that requires a trip to areas of the world where parasites are endemic. There are some that can be contracted in the developed world. Hookworm can be picked up by going barefoot is areas which have the hookworms living in that area. Eating certain types of meat or other foods can be a source of parasites. Giardia (which causes diarrhea) can be contracted by drinking from contaminated streams in the up mountain regions.




The chances of you having the above would be low, but they are always something to think about and are in the differential diagnosis. But, as doctors are always taught, common things are common, and rare things are rare. If you hear hoofbeats, think horses, not zebras (or purple unicorns).

Hopefully, your physician will look for everthing that could be causing your symptoms. But, it would be more common for you to have gastritis, gastrointestinal flu, or problems caused by the medication.

Good luck. Hope you find out what is causing your symptoms.
|
Did you find this post helpful?

replied January 6th, 2013
Thank you for the help, that put me at ease a bit, hopefully Friday comes fast so I can know what it is and be fully at ease.
|
Did you find this post helpful?
Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....